Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV Positive and Pregancy
May 5, 2010

I would like to found out possiblities of getting preganat at 40 years old. Am HIV positive and was on Atripla. I have started to prepare to getting pregant. I stopped taking Atripla medican 3 months ago for preparation. Please advise what medications i can take before conceiving. Am also taking Pregancare Medication at the moment and would like to start taking drugs for Immunity System. Please advise accordingly as when I am over 42 years old chances of having a baby will be very slim.

Response from Dr. Frascino

Hello,

I agree with stopping Atripla before considering pregnancy. Sustiva (efavirenz), one of the components of Atripla, is contraindicated during pregnancy. However, you shouldn't just stop Atripla without immediately restarting an alternative antiretroviral regimen! Not doing so will allow HIV to begin wildly replicating and damaging your immune system. There are a number of antiretroviral drugs that are considered safe during pregnancy. Which regimen is best for you depends on your resistance profile and other factors (drug interactions, adherence issues, etc.) I urge you to talk with your HIV specialist physician without delay and before trying to conceive. You should also discuss safer pregnancy options with an HIV-knowledgeable obstetrician. Your HIV specialist physician should be able to refer you to an HIV-experienced OB/GYN.

Good luck.

Dr. Bob



Previous
Condom, vaginal fluid on underside, exposure... Will donate!!!
Next
a kind of oral sex

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement